MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the distal end of the stent couldn't be opened when pushed from the microcatheter, affecting the shape of the stent.It was noted that there was a difficulty in navigation and friction during delivery of the catheter, and that less than 50% of the pipeline had deployed when it failed to open.The patient was undergoing aneurysm interventional therapy for an unruptured, saccular aneurysm with a max diameter of 5mm and a neck diameter of 4mm.The vessel tortuosity was moderate with an access diameter of 6mm.The devices were prepared as indicated and flushed per the ifu with the pipeline resheathed less than or equal to 2 times.The angiographic result post procedure showed complete embolization.There were no patient symptoms alleged.
 
Additional Manufacturer Narrative
The pipeline flex delivery system stuck inside the distal segment of the marksman catheter was returned for evaluation within its inner pouch; inside of a sealed bio-hazard bag and a shipping box.For further examination, the pipeline flex delivery system was then pushed out from the catheter lumen with force.A minimal amount of blood was observed inside the catheter lumen.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The outer diameter (o.D) of the re-sheathing pad was measured within specifications (0.5839mm).The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the pipeline flex braid were found fully opened with no damage.The pushwire appeared to be bent at 26.5 cm from the proximal end.No defects were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip and the marker band were examined and no damages were found.The catheter body was found to be accordioned at 20.5 cm to 30.0 cm from the distal tip.No flash or voids molded were observed in the hub.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel could pass through the catheter tip and hub with no issue; however, resistance was observed at the accordioned locations.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7651171
Report Number2029214-2018-00589
Device Sequence Number1433119
Product Code OUT
UDI-Device Identifier00847536019751
UDI-Public00847536019751
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberPED-500-25
Device Catalogue NumberPED-500-25
Device Lot NumberA568388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR